Nebraska, 2022

Blizzard and Winter Storm in Nebraska, December 13 to 16, 2022

December 13 to 16, 2022 · NWS LBF · 20 events in 20 counties and zones

A powerful storm system brought Blizzard conditions to the western Sandhills into portions of southwest and north central Nebraska. Winter Storm conditions occurred to the east across portions of west central Nebraska into eastern portions of north central Nebraska.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

A powerful storm system brought Blizzard conditions to the western Sandhills into portions of southwest and north central Nebraska. Winter Storm conditions occurred to the east across portions of west central Nebraska into eastern portions of north central Nebraska. Northeast winds of 25 to 35 mph with gusts to around 40 mph combined with moderate to heavy snowfall to produce blizzard conditions. These blizzard conditions began during the early morning hours on December 13th and continued into the morning hours on December 16th in some counties. Winter Storm conditions began during the morning hours of December 13th and continued until the morning hours on December 16th in eastern portions of north central Nebraska. Snowfall amounts ranged from 8 to 15 inches across the northwest Sandhills and from 5 to 8 inches further south and east. Significant blowing and drifting occurred with near zero visibility a times. All roads across the western Sandhills and much of north central Nebraska were closed during this time.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Dec 12, 11:18 PM CST, 42 minutes earlier.

Area forecast discussion, Dec 12, 11:18 PM CST, 42 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1118 PM CST Mon Dec 12 2022

.SYNOPSIS...
Issued at 355 PM CST Mon Dec 12 2022

H5 analysis this morning has a closed low over far
northeastern Nevada with a trough extending to a secondary, strong
shortwave over southern California. East of this feature, a highly
amplified ridge extended from the Ozarks north into western Ontario.
West of the western CONUS trough, another highly amplified ridge
extended from the eastern Pacific into the Yukon. Current WV
imagery has a nice plume of upper level moisture, streaming into
the rockies and high plains from northwestern Mexico. At the
surface, a lee side trough of low pressure extended from
southeastern Wyoming along the front ranges of eastern Colorado. A
warm front was present along the Kansas/Nebraska border and a cold
front extended from central Wyoming, into southwestern, then north
central South Dakota. Southeasterly and easterly winds extended east
of the trough across western and north central Nebraska this
afternoon. These winds have led to increasing low level moisture
across the area overnight with continued low level moisture
advection this afternoon. Skies remained cloudy across the area as a
shroud of low level clouds continued across the area. Temperatures
as of 2 PM CST ranged from 33 at Gordon to 45 degrees at North
Platte and Imperial.

Key Messages:

-A major winter storm is expected to impact the area starting
tonight and continuing into Thursday.

-Early this evening, there is a threat for severe thunderstorms
south of Interstate 80.

-Dangerous blizzard conditions are expected for much of the
Panhandle, western Sandhills, and portions of northern Nebraska.

-Potentially life threatening travel conditions are expected to
develop Monday night into Thursday, especially in the Blizzard
Warning area.

-Ice accumulations of a light glaze to around a tenth of an inch are
expected for much of western and north central Nebraska.

-Strong northwest wind gusts of 45 to 50 mph, with gusts approaching
60mph will lead to significant blowing and drifting snow.

-Much colder temperatures persist into the weekend, with the
potential for well below zero wind chills each morning into next
week.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 355 PM CST Mon Dec 12 2022

A significant storm system
will impact western and north central Nebraska over the next 24 to
72 hours with several hazards expected. Synoptically, an upper level
low will emerge and deepen over southeastern Colorado overnight.
This feature will then track from western Kansas into central
Nebraska Tuesday, then will decelerate as it tracks from central
Nebraska into southeastern South Dakota Tuesday night through
Wednesday night. The low will then track east southeast, finally
exiting northern Iowa late Thursday. Strong surface cyclogenesis is
currently underway over eastern Colorado. This area of surface low
pressure will track slowly east northeast on Tuesday, then north
northeast Tuesday night into Wednesday, ending up as an occluded low
over sern South Dakota Wednesday into Wednesday evening. The very
slow movement of the upper level low and surface low is a result of
a blocking ridge of high pressure anchored over the eastern CONUS.

As mentioned before, this storm system will be multifaceted with a
significant number of hazards over the next 72 hours.

With respect to the thunderstorm threat this evening. Surface
analysis this afternoon has a nice tongue of 40+ degree dew points
extending as far north as Thedford Nebraska. Further south, 50+
degree dew points had pushed into southwestern Kansas this
afternoon. With the approach of the H5 low this afternoon, increased
instability has led to a band of convective cloudiness over the
northern TX panhandle and OK panhandle over the past hour. Looking
at the latest NAM12 soln, a tongue of SB capes (750-1000J/KG lifts
north into western Kansas this evening. As an area of very steep mid
level lapse rates approaches the area of increased CAPE early
evening, thunderstorm development appears likely over western
Kansas. The latest HRRR lifts this convection into southwestern
Nebraska during the 00z-02z time frame. Strong mid level flow and
anticipated linear storm structure across southwestern Nebraska may
would favor strong winds as the main severe threat. Wouldn't be
surprised if we saw some dime to quarter sized hail with any of the
stronger storms given the very steep lapse rates.

Storms will continue to track north into the Sandhills this evening,
weakening north of I-80. As these showers and embedded thunderstorms
lift over the approaching cold front this evening, we will see our
greatest threat for freezing precipitation over northwestern
portions of the forecast area. ATTM, based on forecast soundings,
this appears to be a narrow corridor of light to briefly moderate
freezing precipitation this evening into the early overnight hours.
Further north of the front, thermal profiles are indicative of snow
which may be heavy at times, thanks to the degree of instability and
upright/not slantwise lift. Overnight, the cold front will track
slowly east, becoming oriented from Ogallala to near Valentine by
12z Tuesday. The surface low will track east northeast across
southern Nebraska, occluding over northeastern portions of the
forecast area Tuesday afternoon. Strong isentropic lift will
continue Tuesday behind the front with deep lift in the dendritic
zone noted west of a line from Ogallala to Bassett. Given the degree
of mid level lift, am expecting the heaviest snow to fly Tuesday
into Tuesday evening. For the most part, the current snowfall
forecast was on track with the previous forecast. With some minor
changes noted with the surface low track, heavier precipitation was
carried east into northeastern portions of the forecast area. This
necessitated expansion of the blizzard warning into Keya Paha and
Brown counties, and a winter storm warning into Rock, Blaine and
Logan counties. In the expanded blizzard area, snow accumulations
were increased with up to 10 inches in western Keya Paha and
northern Brown counties. In the expanded winter storm warning
counties listed above, accumulations of 2 to 6 inches are forecast.
I realize this falls short of warning criteria but with expected wind
gusts of 50+ MPH, blowing snow will be a major issue. Left Boyd and
Holt counties in a watch as the surface low tracks over these
counties and will probably limit snow accumulations. Will have the
night shift look at this and determine if the forecast low track
shifts further east. Snow will linger across northern Nebraska
Wednesday night into Thursday as weak mid level isentropic lift
lingers.

Strong winds will accompany this system and will be an impact
through Thursday. With the anticipated snowfall, blowing snow will
remain impactful, well after snowfall ends. Current headlines end at
6 AM CT on Thursday morning. Current model trends indicate strong
winds persisting well into Thursday with H85 winds of 40+ KTS. If
this materializes, we will possibly need to extend, or replace
winter headlines for the threat for blowing snow.

.LONG TERM...(Thursday night through Monday)
Issued at 355 PM CST Mon Dec 12 2022

Upper level low pressure, will remain entrenched over the
northern Great Lakes Friday through Saturday. This feature will
finally transition east into the eastern Great Lakes Sunday. On
its heels, a secondary upper level low and arctic trough, will
track south from western Canada into the northwestern CONUS early
next week. Cold and mainly dry conditions will persist through
Monday with even colder air arriving midweek next week. Highs
through Sunday will be in the teens and 20s with single digits to
teens for next Monday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1118 PM CST Mon Dec 12 2022

IFR/LIFR in low ceilings and vsbys is generally expected
throughout wrn and ncntl Nebraska tonight, Tuesday and Tuesday
evening. Flight conditions may improve to MVFR/IFR along and south
of I-80 Tuesday afternoon and evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Blizzard Warning until 6 AM CST /5 AM MST/ Thursday for NEZ004-
005-022>024-035-056-094.

Blizzard Warning from 6 AM Tuesday to 6 AM CST Thursday for
NEZ006-008.

Winter Storm Watch from 6 AM CST Tuesday through late Wednesday
night for NEZ007-010.

Winter Storm Warning from 6 AM CST /5 AM MST/ Tuesday to 6 AM
CST /5 AM MST/ Thursday for NEZ009-025-026-036-037-057-058.

Winter Weather Advisory from 6 AM CST /5 AM MST/ Tuesday to 6 AM
CST /5 AM MST/ Thursday for NEZ059-069.

&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...CDC
Hazardous weather outlook, Dec 12, 4:31 PM CST, 7 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
431 PM CST Mon Dec 12 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-132245-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
431 PM CST Mon Dec 12 2022 /331 PM MST Mon Dec 12 2022/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

A powerful winter storm will begin to impact portions of western and
north central Nebraska tonight. Leading up to the onset of wintry
precipitation, thunderstorms will possible generally south of
Highway 2 from Antioch to Dunning and south of Highway 91 from
Dunning to Ericson. South of Interstate 80, there is a marginal
threat for severe thunderstorms. Hail up to quarter size is the main
threat. Overnight tonight, wintry precipitation will begin to
develop roughly along and west of Highway 61. A mix of freezing rain
or sleet will transition quickly to snow in these areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A powerful winter storm will bring blizzard or near blizzard
conditions to a large portion of western and north central Nebraska
Tuesday through Wednesday night. The greatest threat for blizzard to
near blizzard conditions is west of a line from Paxton to Naper. In
these areas, significant accumulating snow, blowing snow and white
out conditions are expected. Travel will become nearly impossible in
these areas and there is a high probability for road closures.
East of the before mentioned line lighter snow accumulations are
possible. The snow combined with gusty winds may make travel
difficult in these areas due to reduced visibility from blowing snow.

Windy conditions will persist through Friday, which will lead to
cold wind chills as cold as zero to 10 below zero across the area.

Persons planing travel or with outdoor interests should continue to
closely monitor the latest forecasts and statements relating to this
storm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Taylor

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 blizzard, 5 winter storm. Local standard time, as filed.

Blizzard, Thomas

When
December 13, 12:00 AM CST to December 14, 11:00 AM CST
Where
Thomas forecast zone
Reported by
Public
Coordinates
41.914, -100.556 (the zone’s center; the record gives no point)

Blizzard conditions occurred across Thomas County as northwest winds of 25 to 35 mph with gusts to 50 mph caused widespread blowing and drifting and visibility of a quarter mile or less at times. Total snowfall ranged from 5 to 7 inches. Blizzard conditions began at 10 am CST on December 13th and continued until 11am December 14th. All roads across Thomas County were closed during this time.

Blizzard, McPherson

When
December 13, 12:00 AM CST to December 14, 11:00 AM CST
Where
McPherson forecast zone
Reported by
Public
Coordinates
41.568, -101.060 (the zone’s center; the record gives no point)

Blizzard conditions occurred across McPherson County as northwest winds of 25 to 35 mph with gusts to 50 mph caused widespread blowing and drifting and visibility of a quarter mile or less at times. Total snowfall ranged from 4 to 7 inches. Blizzard conditions began at 10 am CST on December 13th and continued until 11am December 14th. All roads across McPherson County were closed during this time.

Winter Storm, Logan

When
December 13, 12:00 AM CST to December 14, 11:00 AM CST
Where
Logan forecast zone
Reported by
COOP Observer
Coordinates
41.567, -100.483 (the zone’s center; the record gives no point)

Winter storm conditions occurred across Logan County as northwest winds of 25 to 35 mph with gusts to 50 mph caused areas of blowing and drifting and visibility of a quarter mile or less at times. A Cooperative Observer 5 miles west of Stapleton reported 2.6 inches of snowfall Total snowfall ranged from 2 to 5 inches. Winter storm conditions began at 10 am CST on December 13th and continued until 11am December 14th. Some roads across Logan County were closed during this time.

Winter Storm, Blaine

When
December 13, 12:00 AM CST to December 14, 11:00 AM CST
Where
Blaine forecast zone
Reported by
Public
Coordinates
41.913, -99.977 (the zone’s center; the record gives no point)

Winter storm conditions occurred across Blaine County as northwest winds of 25 to 35 mph with gusts to 50 mph caused areas of blowing and drifting and visibility of a quarter mile or less at times. Total snowfall ranged from 2 to 5 inches. Winter storm conditions began at 10 am CST on December 13th and continued until 11am December 14th. Some roads across Logan County were closed during this time.

Blizzard, Eastern Cherry

When
December 13, 12:30 AM CST to December 16, 12:00 PM CST
Where
Eastern Cherry forecast zone
Reported by
Official NWS Observations
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

Blizzard conditions occurred across eastern Cherry County as northwest winds of 25 to 35 mph with gusts to 50 mph caused widespread blowing and drifting and visibility of a quarter mile or less at times. Snowfall amounts ranged from 6 to 14 inches. The official snow observer in Valentine reported 11.8 inches of total snowfall. Blizzard conditions began at 1030 am CST on December 13th and continued until 12pm December 16th. All roads across eastern Cherry County were closed during this time.

Blizzard, Brown

When
December 13, 12:30 AM CST to December 16, 12:00 PM CST
Where
Brown forecast zone
Reported by
Public
Coordinates
42.430, -99.929 (the zone’s center; the record gives no point)

Blizzard conditions occurred across Brown County as northwest winds of 25 to 35 mph with gusts to 50 mph caused widespread blowing and drifting and visibility of a quarter mile or less at times. Snowfall amounts ranged from 4 to 8 inches. Blizzard conditions began at 2am CST on December 14th and continued until 11am December 16th. All roads across Brown County were closed during this time.

Blizzard, Keya Paha

When
December 13, 12:30 AM CST to December 16, 12:00 PM CST
Where
Keya Paha forecast zone
Reported by
COOP Observer
Coordinates
42.879, -99.712 (the zone’s center; the record gives no point)

Blizzard conditions occurred across Keya Paha County as northwest winds of 25 to 35 mph with gusts to 50 mph caused widespread blowing and drifting and visibility of a quarter mile or less at times. A Cooperative observer 2 miles northwest of Springview reported 6 inches of snowfall. Snowfall amounts ranged from 4 to 10 inches. Blizzard conditions began at 2am CST on December 14th and continued until 11am December 16th. All roads across Brown County were closed during this time.

Winter Storm, Rock

When
December 13, 12:30 AM CST to December 16, 11:00 AM CST
Where
Rock forecast zone
Reported by
Public
Coordinates
42.421, -99.450 (the zone’s center; the record gives no point)

Winter storm conditions occurred across Rock County as northwest winds of 25 to 35 mph with gusts to 50 mph caused areas of blowing and drifting and visibility of a quarter mile or less at times. Snowfall amounts ranged from 2 to 5 inches. Winter storm conditions began at 2am CST on December 14th and continued until 11am December 16th. Some roads across Rock County were closed during this time.

Winter Storm, Boyd

When
December 13, 12:30 AM CST to December 16, 5:00 PM CST
Where
Boyd forecast zone
Reported by
CoCoRaHS
Coordinates
42.900, -98.766 (the zone’s center; the record gives no point)

Winter storm conditions occurred across Boyd County as northwest winds of 25 to 35 mph with gusts to 50 mph caused areas of blowing and drifting and visibility of a quarter mile or less at times. A CoCoRaHS Observer near Spencer reported 4 inches of snowfall. Snowfall amounts ranged from 2 to 5 inches. Winter storm conditions began at 2am CST on December 14th and continued until 5pm December 16th. Some roads across Boyd County were closed during this time.

Winter Storm, Holt

When
December 13, 12:30 AM CST to December 16, 5:00 PM CST
Where
Holt forecast zone
Reported by
COOP Observer
Coordinates
42.456, -98.784 (the zone’s center; the record gives no point)

Winter storm conditions occurred across Holt County as northwest winds of 25 to 35 mph with gusts to 50 mph caused areas of blowing and drifting and visibility of a quarter mile or less at times. A Cooperative Observer in O'Neill reported 2 inches of snowfall. Snowfall amounts ranged from 2 to 5 inches. Winter storm conditions began at 11am CST on December 14th and continued until 5pm December 16th. Some roads across Holt County were closed during this time.

Blizzard, Sheridan

When
December 13, 12:00 AM MST to December 15, 11:00 AM MST
Where
Sheridan forecast zone
Reported by
Public
Coordinates
42.505, -102.409 (the zone’s center; the record gives no point)

Blizzard conditions occurred across Sheridan County as northwest winds of 25 to 35 mph with gusts to 45 mph caused widespread blowing and drifting and visibility of a quarter mile or less at times. Total snowfall ranged from 10 to 16 inches. General Public in Hay Springs reported 15 inches of total snowfall. Blizzard conditions began at 6 am MST on December 13th and continued until 11am December 15th. All roads across Sheridan County were closed during this time.

Blizzard, Grant

When
December 13, 12:00 AM MST to December 15, 11:00 AM MST
Where
Grant forecast zone
Reported by
Public
Coordinates
41.915, -101.740 (the zone’s center; the record gives no point)

Blizzard conditions occurred across Grant County as northwest winds of 25 to 35 mph with gusts to 45 mph caused widespread blowing and drifting and visibility of a quarter mile or less at times. Total snowfall ranged from 5 to 7 inches. Blizzard conditions began at 6 am MST on December 13th and continued until 11am December 15th. All roads across Grant County were closed during this time.

Blizzard, Hooker

When
December 13, 12:00 AM MST to December 15, 11:00 AM MST
Where
Hooker forecast zone
Reported by
Public
Coordinates
41.916, -101.135 (the zone’s center; the record gives no point)

Blizzard conditions occurred across Hooker County as northwest winds of 25 to 35 mph with gusts to 50 mph caused widespread blowing and drifting and visibility of a quarter mile or less at times. Total snowfall ranged from 5 to 7 inches. Blizzard conditions began at 6 am MST on December 13th and continued until 11am December 15th. All roads across Hooker County were closed during this time.

Blizzard, Garden

When
December 13, 12:00 AM MST to December 15, 11:00 AM MST
Where
Garden forecast zone
Reported by
Park/Forest Service
Coordinates
41.619, -102.335 (the zone’s center; the record gives no point)

Blizzard conditions occurred across Garden County as northwest winds of 25 to 35 mph with gusts to 45 mph caused widespread blowing and drifting and visibility of a quarter mile or less at times. Total snowfall ranged from 8 to 12 inches. The Park/Forest Service at Crescent Lake reported 10 inches of total snowfall. Blizzard conditions began at 6 am MST on December 13th and continued until 11am December 15th. All roads across Garden County were closed during this time.

Blizzard, Arthur

When
December 13, 12:00 AM MST to December 14, 11:30 AM MST
Where
Arthur forecast zone
Reported by
COOP Observer
Coordinates
41.569, -101.696 (the zone’s center; the record gives no point)

Blizzard conditions occurred across Arthur County as northwest winds of 25 to 35 mph with gusts to 45 mph caused widespread blowing and drifting and visibility of a quarter mile or less at times. Total snowfall ranged from 5 to 8 inches. A Cooperative Observer in Arthur reported 5.5 inches of total snowfall. Blizzard conditions began at 6 am MST on December 13th and continued until 1130am December 14th. All roads across Arthur County were closed during this time.

Blizzard, Deuel

When
December 13, 12:00 AM MST to December 14, 11:30 AM MST
Where
Deuel forecast zone
Reported by
Public
Coordinates
41.112, -102.334 (the zone’s center; the record gives no point)

Blizzard conditions occurred across Deuel County as northwest winds of 25 to 35 mph with gusts to 50 mph caused widespread blowing and drifting and visibility of a quarter mile or less at times. Total snowfall ranged from 5 to 8 inches. Blizzard conditions began at 6 am MST on December 13th and continued until 1130am December 14th. Interstate 80 and all county roads across Deuel County were closed during this time.

Blizzard, Keith

When
December 13, 12:00 AM MST to December 14, 10:00 AM MST
Where
Keith forecast zone
Reported by
COOP Observer
Coordinates
41.199, -101.661 (the zone’s center; the record gives no point)

Blizzard conditions occurred across Keith County as northwest winds of 25 to 35 mph with gusts to 50 mph caused widespread blowing and drifting and visibility of a quarter mile or less at times. A Cooperative Observer in Keith County reported 8 inches of snowfall. Total snowfall across Keith County ranged from 5 to 8 inches. Blizzard conditions began at 6 am MST on December 13th and continued until 10am December 14th. Interstate 80, Highway 30, and all county roads across Keith County were closed during this time.

Blizzard, Perkins

When
December 13, 12:00 AM MST to December 14, 10:00 AM MST
Where
Perkins forecast zone
Reported by
Public
Coordinates
40.851, -101.650 (the zone’s center; the record gives no point)

Blizzard conditions occurred across Perkins County as northwest winds of 25 to 35 mph with gusts to 50 mph caused widespread blowing and drifting and visibility of a quarter mile or less at times. Total snowfall across Perkins County ranged from 4 to 8 inches. Up to a quarter inch of ice also occurred at the onset of the event. Blizzard conditions began at 6 am MST on December 13th and continued until 10am December 14th. Highway 61, Highway 23, and all county roads across Perkins County were closed during this time.

Blizzard, Chase

When
December 13, 12:00 AM MST to December 14, 11:30 AM MST
Where
Chase forecast zone
Reported by
COOP Observer
Coordinates
40.524, -101.698 (the zone’s center; the record gives no point)

Blizzard conditions occurred across Chase County as northwest winds of 25 to 35 mph with gusts to 50 mph caused widespread blowing and drifting and visibility of a quarter mile or less at times. A Cooperative Observer in Imperial reported 2 inches of snowfall as well a quarter inch of inch at the onset of the event. Total snowfall across Chase County ranged from 2 to 6 inches. Blizzard conditions began at 6 am MST on December 13th and continued until 10am December 14th. Highway 61, Highway 23, and all county roads across Perkins County were closed during this time.

Blizzard, Western Cherry

When
December 13, 12:30 AM MST to December 16, 11:00 AM MST
Where
Western Cherry forecast zone
Reported by
Public
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

Blizzard conditions occurred across western Cherry County as northwest winds of 25 to 35 mph with gusts to 50 mph caused widespread blowing and drifting and visibility of a quarter mile or less at times. Snowfall amounts ranged from 8 to 14 inches. General public reported 12 inches of total snowfall in Nenzel. Blizzard conditions began at 6 am MST on December 13th and continued until 11am December 16th. All roads across western Cherry County were closed during this time.

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2022Every state in 2022This day in weather historyWarnings in Nebraska, December 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1066119, 1066126, 1066132, 1066133, 1064982, 1066116, 1066122, 1066141, 1066155, 1066169, 1064976, 1066117, 1066118, 1066123, 1066124, 1066125, 1066129, 1066130, 1066131, 1064981.